Thunderstorm Wind, Hardeman
- When
- May 30, 8:27 PM CST
- Where
- Hardeman County, Goodlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.350, -99.883
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 2:01 PM CST, 6 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT TUE MAY 30 2006 .DISCUSSION...MUCH LESS CAP OVER THE AREA TODAY COMPARED TO YESTERDAY. UPPER LEVEL WINDS/FORCING REMAIN LIGHT...HOWEVER...SO SURFACE FEATURES AND STORM MOTION FOR INDIVIDUAL CELLS WILL LARGELY DETERMINE THE RAINFALL DISTRIBUTION LATE THIS AFTERNOON AND OVERNIGHT. ONE FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE THE MOIST UPSLOPE AND DEEP MIXING ALONG THE HIGH TERRAIN OF THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA. THESE STORMS MAY BECOME ANCHORED ALONG AN OUTFLOW BOUNDARY IN WEST CENTRAL OKLAHOMA BEFORE TURNING SOUTHWARD THIS EVENING. THEREFORE...HAVE SLIGHTLY LOWERED POPS ACROSS NORTHERN OKLAHOMA BEHIND THE OUTFLOW BOUNDARY...WHERE THERE WILL BE MUCH LESS CONVERGENCE TO SUSTAIN PRECIPITATION OVERNIGHT. SECOND FOCUS FOR AFTERNOON/EVENING CONVECTION IS OVER CENTRAL OKLAHOMA...WHERE A TROPICAL AIRMASS WAS FEEDING IN FROM THE EAST. THIS AIR WAS BUMPING INTO THE EASTERN SIDE OF LAST NIGHTS COLD POOL...WHICH RUNS ALONG THE WESTERN SIDES OF THE OKC METRO. CONVECTION DEVELOPING THIS AFTERNOON IN THE METRO WILL MOVE VERY SLOWLY WEST WHILE DUMPING HEAVY RAIN. ALTHOUGH SOME SMALL HAIL IS ALSO POSSIBLE...THIS WILL MAINLY BE WELCOME RAIN...WITH SOME LOCALIZED URBAN AND SMALL STREAM TYPE FLOODING. THE EVENT WILL BE MAINLY DIURNALLY DRIVEN...AND MAY EITHER DISSIPATE THIS EVENING OR PROPAGATE SOUTHWESTWARD TOWARD THE RED RIVER NEAR ALTUS. ON THE LARGER SCALE...A WELL DEFINED SHORT WAVE TROF WAS APPROACHING FROM NEW MEXICO...BUT THIS WILL WEAKEN AND LIFT NORTH...TAKING ANY MID LEVEL FORCING THROUGH KANSAS TONIGHT AND WEDNESDAY. THE MAIN AFFECT FOR OUR AREA WILL BE FOR THE SYSTEM TO PUSH A COLD FRONT INTO CENTRAL AND SOUTHWE OKLAHOMA BY MIDDAY WEDNESDAY. WITH WEAKLY CAPPED TROPICAL AIR STILL IN PLACE...WILL EXPECT SCATTERED SHOWERS/STORMS WITH HEAVY RAIN AHEAD OF THE FRONT...PERHAPS LASTING THROUGH WEDNESDAY NIGHT IN SOME UNORGANIZED FASHION OVER SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS. UPSLOPE EVENT IN THE PANHANDLES LOOKS TO MOVE SOUTHWARD...SO HAVE LOWERED POPS BEHIND THE FRONT IN NORTHERN OKLAHOMA. LINGERING RAIN CHANCES SHOULD END ALONG THE RED RIVER BY THURSDAY AFTERNOON. THE AREA WILL ENJOY A COOL DOWN...AND SOME NICE MORNINGS...WITH DRIER AIR AND LOWS DROPPING BELOW 60 IN MANY AREAS FRIDAY MORNING. THEN A RETURN TO THE EARLY SUMMER LIKE WEATHER OF RECENT WEEKS...AS HIGH PRESSURE BUILDS RAPIDLY OVER THE SOUTHERN HALF OF THE COUNTRY. THIS SUBTROPICAL RIDGE LOOKS TO REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK...MEANING LITTLE CHANCE FOR ANY ORGANIZED RAINFALL...AND TEMPERATURES REBOUNDING INTO THE 90S. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 83 63 84 / 40 40 20 10 HOBART OK 62 84 63 85 / 60 20 20 10 WICHITA FALLS TX 67 85 64 87 / 30 50 30 20 GAGE OK 60 81 61 84 / 60 20 20 10 PONCA CITY OK 66 82 64 84 / 50 30 20 10 DURANT OK 69 83 65 85 / 30 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && BURKE
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE MAY 30 2006
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE MAY 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTHERN OKLAHOMA... AND PARTS OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM STILLWATER... TO
FREDERICK... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 1
AM...BUT SEVERE WEATHER WILL POSSIBLE AT ALMOST ANY TIME THIS
AFTERNOON AND TONIGHT.
IMPACTS...
LARGE HAIL AND THUNDERSTORM WINDS TO 70 MPH WILL BE THE MAIN
CONCERNS. ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY OVER
NORTHWESTERN OKLAHOMA.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THROUGHOUT THE
DAY AND INTO TONIGHT.
DISCUSSION...
A COLD FRONT...FROM CENTRAL KANSAS SOUTHWESTWARD INTO THE OKLAHOMA
AND TEXAS PANHANDLES AT MIDDAY CONTINUES TO MOVE SLOWLY
SOUTHEASTWARD. TO THE SOUTH OF THE FRONT...OVERNIGHT THUNDERSTORMS
HAVE LEFT SEVERAL OUTFLOW BOUNDARIES ACROSS OKLAHOMA AND
NORTHWESTERN TEXAS. ONE WELL DEFINED BOUNDARY EXTENDED FROM NEAR
LAVERNE TO NEAR CLINTON...THEN BACK NORTHEASTWARD TO NEAR ENID. WITH
RELATIVE WEAK CAPPING A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHWESTERN OKLAHOMA IN THE VICINITY OF THE OUTFLOW BOUNDARY. AS
THE AIRMASS CONTINUES TO DESTABILIZE THIS AFTERNOON ADDITIONAL
THUNDERSTORMS MAY DEVELOP ALONG THIS AND OTHER WEAKER OUTFLOW
BOUNDARIES. A FEW OF THESE STORMS MAY STRENGHTHEN TO SEVERE
LEVELS...HOWEVER THE STRONGER STORMS WITH GREATER SEVERE WEATHER
POTENTIAL ARE EXPECTED TO REMAIN FROM WESTERN OKLAHOMA INTO WESTERN
NORTH TEXAS WHERE BETTER INSTABILITY AND STRONGER VERTICAL WIND
SHEAR WILL FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
POSSIBLY A FEW SUPERCELLS. THE SUPERCELL POTENTIAL WILL BE GREATEST
ACROSS FAR WESTERN OKLAHOMA LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THE TORNADO POTENTIAL IS NOT HIGH...BUT ISOLATED TORNADOES
WILL BE POSSIBLE OVER NORTHWESTERN OKLAHOMA IF LOW LEVEL WINDS
REMAIN BACKED TO A MORE EASTERLY DIRECTION. THIS WIND WILL INCREASE
THE AMOUNT OF VERTICAL SHEAR AT LOW LEVELS... THEREBY INCREASING THE
POTENTIAL FOR LOW-LEVEL ROTATION IN THUNDERSTORMS.
IT IS LIKELY THAT THUNDERSTORMS DURING THE AFTERNOON AND INTO THIS
EVENING WILL ORGANIZE INTO ONE OR MORE COMPLEXES.... AND MOVE SOUTH
OR SOUTHEAST ACROSS THE AREA OVERNIGHT. SEVERE WEATHER POTENTIAL
WILL DECREASE WITH TIME TONIGHT AS THE LOW LEVELS GRADUALLY
STABILIZE... BUT THE CHANCE OF DAMAGING WINDS AND LARGE HAIL MAY
CONTINUE WELL AFTER DARK DUE TO A STRENGTHENING LOW-LEVEL JET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL REMAIN HIGH INTO WEDNESDAY...BEFORE
DECREASING ON THURSDAY. THE GREATEST POTENTIAL FOR SEVERE WEATHER ON
WEDNESDAY IS EXPECTED TO SHIFT WESTWARD INTO THE CENTRAL AND
SOUTHERN HIGH PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MAY 31.
24/2SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT TUE MAY 30 2006 OKZ033-310045- HARMON OK- 727 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF MADGE AT 727 PM CDT...MOVING NORTH AT 5 MPH. 50 MPH WINDS AND SMALL HAIL ARE LIKELY. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL CRESCENT 35.95N 97.60W
05/30/2006 E0.75 INCH LOGAN OK LAW ENFORCEMENT
&&
TYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 749 PM CDT TUE MAY 30 2006 OKZ034-310100- GREER OK- 749 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER COUNTY. AT 749 PM...A STRONG THUNDERSTORM WAS LOCATED OVER THE WESTERN TIP OF GREER COUNTY...TO THE NORTHWEST OF REED...MOVING NORTHWEST AT 10 MPH. SMALL HAIL AND WINDS TO 50 MPH ARE LIKELY. PEOPLE IN GREER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT TUE MAY 30 2006 OKZ013-310115- NOBLE OK- 757 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER PERRY AT 757 PM CDT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL...WINDS TO 40 MPH...AND HEAVY RAIN ARE LIKELY. PEOPLE IN NOBLE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 910 PM CDT TUE MAY 30 2006 OKZ036-310230- JACKSON OK- 910 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. THE LEADING EDGE OF AN AREA OF STRONG WINDS IS LOCATED FROM 10 MILES WEST OF ELDORADO TO NEAR GOULD AT 910 PM CDT. THESE STRONG WINDS WILL BE MOVING EAST INTO WESTERN JACKSON COUNTY. WINDS IN EXCESS OF 50 MPH ARE POSSIBLE... AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR PORTIONS OF JACKSON COUNTY THIS EVENING. PEOPLE IN JACKSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 3 WSW GOULD 34.65N 99.82W
05/30/2006 M78 MPH HARMON OK MESONET
0905 PM TSTM WND GST 10 ENE WILLOW 35.11N 99.35W
05/30/2006 M62 MPH KIOWA OK MESONET
&&
TYThe Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508159.